Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
punchito

Accutane Immunity?

Recommended Posts

Hey guys,

I started Roaccutane (Australia's "Accutane") about 1 month ago, 40mg/day. It started off with a bang and within 1 week my skin was (compared to before) extremely smooth and clear, with the odd minor zit now and then for about 2 weeks. When my skin got better, it corresponded with my elbows getting ridiculously dry, they were literally beetroot red and had half-peeled off. It wasn't great but a godsend in comparison to having acne.

For about a week now, though, my skin seems to have gone back to it's old habits. I haven't needed to moisturise, I look glossy & blotchy and have zits again. My elbows have also gone back to normal without me using any kind of moisturising :(

Is this just a phase of the Accutane process, or could my body have simply gotten 'used' to it like every other damn medication that is supposed to work but doesn't (BP, Differin, antibiotics, etc)?

I know it's only 1 month in but I've been dicking around with useless treatments for years, and don't want to get my hopes up only to be let down yet again...

Share this post


Link to post
Share on other sites

No, you're not immune to it. Its pretty much impossible to get immune to a build up of extremely high amounts of vitamin A in your body...

Dry or dehydrated skin will do this sometimes... once its been dry, your body will over-produce oil trying to get it back to normal and recapture moisture. But as you continue accutane, it'll shrink your oil glands to where this wont happen anymore.

Just give it time! :)

Share this post


Link to post
Share on other sites

Thank God for that!!!! In that case I'll just assume that once my body gets used to the Roaccutane that what I saw in the first 2 weeks will be the norm :D

Shanon, thank you soo much for giving me back a sliver of hope.

Share this post


Link to post
Share on other sites

You're welcome! lol. Yeah your body will go back to that, accutane doesn't really give it a choice. ;)

Dont worry, pretty soon you'll be complaining about being so dang dry like everyone else here. haha

Share this post


Link to post
Share on other sites

Oh yeah that reminds me, make sure you take it with a high fat meal, so you absorb it better.

And lamarr, once his dose goes up or it builds up, it wont matter. it gets stored in the body.

Share this post


Link to post
Share on other sites

i dunno, i can understand where your coming from. your body is extremely adaptable and will adjust to the medication in time. i asked my derm about side effects lessing and she said as your body gets used to the accutane then they will. but because your still taking the meds they wont jsut stop working, maybe ask your derm to increase your dose next month

Share this post


Link to post
Share on other sites
Oh yeah that reminds me, make sure you take it with a high fat meal, so you absorb it better.

And lamarr, once his dose goes up or it builds up, it wont matter. it gets stored in the body.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×